MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD ONCLARITY¿ HPV ASSAY REAGENT PACK FOR BD COR; HUMAN PAPILLOMAVIRUS HIGH-RISK STRAIN NUCLEIC ACID IVD

BECTON, DICKINSON & CO. (SPARKS) BD ONCLARITY¿ HPV ASSAY REAGENT PACK FOR BD COR; HUMAN PAPILLOMAVIRUS HIGH-RISK STRAIN NUCLEIC ACID IVD
Catalog Number 444075
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of bd onclarity¿ hpv assay reagent pack for bd cor, a discrepant patient result was obtained.On 2 different cor runs, the first test was hpv positive, and the second test was hpv negative.Sample was tested the third time using viper lt and gave a negative result.There was no report of patient impact.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: bd initiated an investigation regarding customer concern about a discrepant result for a patient sample, which required review of the customer complaint history, review of the bhr records, review of the customer provided run files, and retain testing of the available hpv reagents.Review of the bhr records did not indicate any discrepancies or issues.The retain testing of the available hpv reagents did not demonstrate any abnormalities; the reagents passes acceptance criteria for release.Review of the customer provided information and materials demonstrated that the patient sample in question was negative in the first run, as well as the negative control sample.Bd observed that in the second run the sample in question was positive for hpv 45.According to the customer, the sample was processed on the viper to resolve the discrepant result.In the first run, in which the negative control failed and produced invalid results for all samples involved, the system employed several automated quality control checks, determining that the signals did not adequately meet the criteria of an amplified reaction to result in a positive call.The purpose of this quality check in the algorithm is to prevent false positive results from being reported to the clinician and patients.In the second run, in which the patient result was valid since both quality controls passed, the patient sample in question was positive for hpv 45, and per bd labeling guidelines, additional testing for the patient sample is not recommended.Lastly, the bd hpv assay according to the ifu is not 100% sensitive or specific since detection is dependent on the number of copies present in the sample, stage of infection, presence of interfering substances, etc.In conclusion, while the bd hpv onclarity¿ assay automated algorithms have high accuracy, bd acknowledges that discrepancies may occur and are expected when repeating samples.Bd understands that the customer values quality and accuracy and will continue to monitor and investigate issues raised by the customer.If you have any additional questions or concerns, please do not hesitate to contact bd technical services.
 
Event or Problem Description

Brand Name
BD ONCLARITY¿ HPV ASSAY REAGENT PACK FOR BD COR
Common Device Name
HUMAN PAPILLOMAVIRUS HIGH-RISK STRAIN NUCLEIC ACID IVD
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22162306
Report Number1119779-2025-00540
Device Sequence Number15622907
Product Code MAQ
UDI-Device Identifier00382904440756
UDI-Public(01)00382904440756(11)250409(17)260411(10)5099266
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/11/2026
Device Catalogue Number444075
Device Lot Number5099266
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date06/07/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown